zbMATH — the first resource for mathematics

Kantorovich’s theorem on Newton’s method in Riemannian manifolds. (English) Zbl 1003.65057
This paper is concerned with the problem of finding a singularity of a vector field in a Riemannian manifold. The authors present an extension of Kantorovich’s theorem on Newton’s method for this problem in finite dimensional Riemannian manifolds.

65J15 Numerical solutions to equations with nonlinear operators
58K45 Singularities of vector fields, topological aspects
Full Text: DOI
[1] Appel, J.; De Pascale, E.; Lysenko, J.V.; Zabrejko, P.P., New results on newton – kantorovich approximations with applications to nonlinear integral equations, Numer. funct. anal. optim., 18, 1-17, (1997) · Zbl 0881.65049
[2] Argyros, I.K., A unified approach for constructing fast tow-step Newton-like methods, Monatsh. math., 119, 1-22, (1995) · Zbl 0817.65042
[3] Cauchy, A., Sur la détermination des racines d’une équation algébrique ou transcendente, Œuvres complétes (II), (1899), Gauthier-Villars Paris, p. 573-609
[4] da Cruz Neto, J.X., Métodos geodésicos na progamação matemática, (1995), COPPE/UFRJ Rio de Janeiro
[5] Dennis, J.E., On the Kantorovich hypothesis for Newton’s method, SIAM J. numer. anal., 6, 493-507, (1969) · Zbl 0221.65098
[6] do Carmo, M.P., Riemannian geometry, (1992), Birkhäuser Boston
[7] Edelman, A.; Arias, T.A.; Smith, T., The geometry of algorithms with orthogonality constraints, SIAM J. matrix anal. appl., 20, 303-353, (1998) · Zbl 0928.65050
[8] Gabay, D., Minimizing a differentiable function over a differential manifold, J. optim. theory appl., 37, 177-219, (1982) · Zbl 0458.90060
[9] Hadeler, K.P., Shadowing orbits and Kantorovich’s theorem, Numer. math., 73, 65-73, (1996) · Zbl 0862.58017
[10] Hildebrand, F.B., Introduction to numerical analysis, (1956), McGraw-Hill New York · Zbl 0070.12401
[11] Kantorovich, L.V., On Newton’s method for functional equations, Dokl. akad. nauk. SSSR, 59, 1237-1240, (1984)
[12] Kantorovich, L.V., Further applications of Newton’s method, Vestnik leningr. univ., 2, 68-103, (1957) · Zbl 0091.11502
[13] Kantorovich, L.V.; Akilov, G.P., Functional analysis in normed spaces, (1964), Pergamon Oxford · Zbl 0127.06104
[14] Moser, J., A new techniques for the construction of solutions of nonlinear differential equations, Proc. natl. acad. sci. USA, 47, 1824-1831, (1961) · Zbl 0104.30503
[15] Nash, J., The embedding problem for Riemannian manifolds, Ann. math., 63, 20-63, (1956) · Zbl 0070.38603
[16] Ortega, J.M., The newton – kantorovich theorem, Amer. math. monthly, 75, 658-660, (1968) · Zbl 0183.43004
[17] Ortega, J.M.; Rheimboldt, W.C., Interactive solution of nonlinear equations in several variables, (1970), Academic Press New York
[18] C. Runge, Separation und Approximation der Wurzeln von Gleichungen, in Enzyklopädie der Mathematichen Wissenschaften, Vol. 1, pp. 405-449, Teubner, Leipzig.
[19] Shub, M.; Smale, S., Complexity of Bezout’s theorem. I. geometric aspects, J. amer. math. soc., 6, 459-499, (1993) · Zbl 0821.65035
[20] Smale, S., Newton method estimates form data at one point, (), 185-196
[21] Smith, S.T., Optimization techniques on Riemannian manifolds, Fields institute communications, (1994), American Mathematical Society Providence, p. 113-146 · Zbl 0816.49032
[22] Smith, S.T., Geometric optimization method for adaptive filtering, (1993), Harvard University Cambridge
[23] Synge, J.L.; Schild, A., Tensor calculus, (1949), Dover New York · Zbl 0038.32301
[24] Udriste, C., Convex functions and optimization methods on Riemannian manifolds, Mathematics and its applications, 297, (1994), Kluwer Academic Dordrecht
[25] Yamamoto, T., A method for finding sharp error bounds for Newton’s method under the Kantorovich assumptions, Numer. math., 49, 203-220, (1986) · Zbl 0607.65033
[26] Wayne, C.E., An introduction to KAM theory. dynamical systems and probabilistic methods in partial differential equation, Lectures in applied mathematics, 31, (1996), American Mathematical Society Providence
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.